MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 321-20-00
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 2.0 mm drill broke while the surgeon was drilling the pilot hole.This event is related to the breakage of the device.All pieces that fell into the patient and/or the wound site were removed.The event did not cause a surgical delay/prolongation.The event is not related to a revision of exactech devices.No device return for analysis anticipated.The scrub placed the single use item in the sharps bin.A device image was provided.
 
Additional Manufacturer Narrative
Correction: h6: health effect clinical code, impact code, device problem code additional information: h3: based on historical complaint investigations, the broken drill bit reported was likely the result of applying a bending moment while the drill bit was passing through the drill guide which led to ultimate fracture of the device.H6: component code, investigation codes.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19707399
Report Number1038671-2024-02335
Device Sequence Number18012371
Product Code KWT
UDI-Device Identifier10885862087584
UDI-Public10885862087584
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-20-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown